English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

A global foliation of Einstein-Euler spacetimes with Gowdy symmetry on T^3

MPS-Authors
/persons/resource/persons20696

Rendall,  Alan D.
Geometric Analysis and Gravitation, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

Locator
There are no locators available
Fulltext (public)

1004.0427v2.pdf
(Preprint), 274KB

ARMA2011.pdf
(Any fulltext), 317KB

Supplementary Material (public)
There is no public supplementary material available
Citation

LeFloch, P. G., & Rendall, A. D. (2011). A global foliation of Einstein-Euler spacetimes with Gowdy symmetry on T^3. Archive for Rational Mechanics and Analysis, 201(3), 841-870. doi:10.1007/s00205-011-0425-z.


Cite as: http://hdl.handle.net/11858/00-001M-0000-0012-69F8-6
Abstract
We investigate the initial value problem for the Einstein-Euler equations of general relativity under the assumption of Gowdy symmetry on T (3), and we construct matter spacetimes with low regularity. These spacetimes admit both impulsive gravitational waves in the metric (for instance, Dirac mass curvature singularities propagating at light speed) and shock waves in the fluid (that is, discontinuities propagating at about the sound speed). Given an initial data set, we establish the existence of a future development, and we provide a global foliation in terms of a globally and geometrically defined time-function, closely related to the area of the orbits of the symmetry group. The main difficulty lies in the low regularity assumed on the initial data set which requires a distributional formulation of the Einstein-Euler equations.